MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85418
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that when the icast box was opened the sterile icast package had a tear in it.
 
Additional Manufacturer Narrative
Additional information: d10.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
A review of the image provided of the torn pouch device shows that there was a horizontal tear at the top of the pouch approximately 3 inches long.The tear or cut in the pouch was remarkably clean and toward the end of the tear it started to propagate to the top of the pouch.All pouches go through a process in manufacturing whereas a production operator places the product that is in a tray into the tyvek pouch.At this point in the process, a tear of this size would have been noticed.The operator then seals the pouch per manufacturing procedure.The bar sealing operation is conducted manually as the pouched product is fed through the sealer by the production operator to ensure the product is sealed properly.Following the sealing operation, the product label is applied to the pouch.The production operator is then required to 100% inspect every sealed pouch per the visual aid.Per the visual aid all packaging must be free of "visual defects such as discoloration, tears, pinholes, scuffs, and ragged edges".In this regard, it is reasonable to assess that a breach in the pouch of this size would have easily been detected in one of the multiple operations where the product is visual inspected and handled.It is highly unlikely that damage of this nature would have gone unnoticed during either of the aforementioned processes in manufacturing.All product during the validation phase prior to product launch is packaging ship tested to ensure the integrity of the packaging material and ultimately the protection of the product within the packaging and to maintain sterility.There were no breaches of the sterile barrier or tyvek pouch noted during this validation.Instruction for use (ifu) states in the precautions section the following: " do not use the icast covered stent if the sterile package is compromised or the icast covered stent is damaged".It is likely that the product pouch was damaged when either being opened or during transit but there is no evidence to conclude that the product was manufactured with such a large breach of the tyvek pouch.In this regard, we have confirmed that there was a breach of the tyvek barrier but cannot conclude that it was due to the manufacturing process of the device and there were no non-conformances during the manufacture of this lot of icast catheters.H3 other text : image of device provided for evaluation.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key10394340
Report Number3011175548-2020-01016
Device Sequence Number2960957
Product Code JCT
UDI-Device Identifier00650862854183
UDI-Public00650862854183
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model Number85418
Device Catalogue Number85418
Device Lot Number452254
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/13/2020
02/04/2021
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date08/20/2020
02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1